Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 7, 2019, 3:45 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 7, 2019, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 3:45 AM PDT (10:45 UTC)
- In effect from
- Jun 7, 2019, 11:00 AM PDT
- Expired
- Jun 7, 2019, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4340 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS75 KVEF 071045 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 345 AM PDT Fri Jun 7 2019 NVZ015-080300- /O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 345 AM PDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...Sustained winds of 25-35 mph with gusts as high as 50 mph. * TIMING...From late this morning through this evening. Peak winds are expected between 2 and 5 PM this afternoon. * IMPACTS...Difficult driving conditions for high profile vehicles. Loose objects such as trash cans may be blown away. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ019-080300- /O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 345 AM PDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...Sustained winds of 30 to 40 mph with gusts as high as 55 mph. * TIMING...Late this morning through this evening. Highest winds expected between 2 and 5 PM this afternoon. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Trees and power lines may be at risk of coming down. Loose objects such as trash cans and lawn fixtures may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ520-080300- /O.NEW.KVEF.WI.Y.0027.190607T1800Z-190608T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 345 AM PDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...Sustained winds of 25-35 mph with gusts as high as 55 mph, mostly for areas along Highway 395 south of Olancha. * TIMING...Late this morning through this evening. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles such as semi-trucks and large panel trucks. Gusts can be sudden and unable to anticipate when driving so extra caution is advised during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-080000- /O.NEW.KVEF.LW.Y.0006.190607T1800Z-190608T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 345 AM PDT Fri Jun 7 2019 /345 AM MST Fri Jun 7 2019/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect from 11 AM PDT /11 AM MST/ this morning to 5 PM PDT /5 PM MST/ this afternoon. * WINDS...Sustained winds of 25-30 mph with gusts as high as 40 mph at times. * TIMING...Late this morning through the early evening. * IMPACTS...Boaters in the advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
3 follow-up statements
285 WWUS75 KVEF 072152 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 252 PM PDT Fri Jun 7 2019 AZZ001-080300- /O.EXA.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Northwest Plateau- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, and Western Grand Canyon 252 PM MST Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 8 PM MST this evening. * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 50 mph. * TIMING...Through this evening. Peak winds are expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions for high profile vehicles. Loose objects such as trash cans may be blown away. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ015-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 252 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 50 mph. * TIMING...Through this evening. Peak winds are expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions for high profile vehicles. Loose objects such as trash cans may be blown away. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ019-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 252 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 30 to 40 mph with gusts as high as 55 mph. * TIMING...Through this evening. Highest winds expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Trees and power lines may be at risk of coming down. Loose objects such as trash cans and lawn fixtures may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ520-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 252 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 55 mph, mostly for areas along Highway 395 south of Olancha. * TIMING...Through this evening. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles such as semi-trucks and large panel trucks. Gusts can be sudden and unable to anticipate when driving so extra caution is advised during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-080000- /O.CON.KVEF.LW.Y.0006.000000T0000Z-190608T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 252 PM PDT Fri Jun 7 2019 /252 PM MST Fri Jun 7 2019/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ THIS AFTERNOON... * WINDS...Sustained winds of 25 to 30 mph with gusts as high as 40 mph at times. * TIMING...Late this morning through the early evening. * IMPACTS...Boaters in the advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
232 WWUS75 KVEF 072356 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 456 PM PDT Fri Jun 7 2019 AZZ036-NVZ021-080100- /O.EXP.KVEF.LW.Y.0006.000000T0000Z-190608T0000Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 456 PM PDT Fri Jun 7 2019 /456 PM MST Fri Jun 7 2019/ ...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PDT /5 PM MST/ THIS AFTERNOON... South to southwest winds will gradually diminish and wave heights on Lake Mead and Lake Mohave will decrease accordingly through the evening hours. $$ NVZ015-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 456 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 50 mph. * TIMING...Through this evening. Peak winds are expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions for high profile vehicles. Loose objects such as trash cans may be blown away. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ019-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 456 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 30 to 40 mph with gusts as high as 55 mph. * TIMING...Through this evening. Highest winds expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Trees and power lines may be at risk of coming down. Loose objects such as trash cans and lawn fixtures may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ520-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 456 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 55 mph, mostly for areas along Highway 395 south of Olancha. * TIMING...Through this evening. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles such as semi-trucks and large panel trucks. Gusts can be sudden and unable to anticipate when driving so extra caution is advised during this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-080300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Northwest Plateau- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, and Western Grand Canyon 456 PM MST Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...Sustained winds of 25 to 35 mph with gusts as high as 50 mph. * TIMING...Through this evening. Peak winds are expected through 5 PM this afternoon. * IMPACTS...Difficult driving conditions for high profile vehicles. Loose objects such as trash cans may be blown away. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
039 WWUS75 KVEF 080255 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 755 PM PDT Fri Jun 7 2019 NVZ015-080400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 755 PM PDT Fri Jun 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts have dropped below 35 mph across most of Lincoln County and winds will gradually abate overnight. $$ NVZ019-080400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 755 PM PDT Fri Jun 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts have dropped below 35 mph in the Spring Mountains and Red Rock Canyon and winds will gradually abate overnight. $$ CAZ520-080400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 755 PM PDT Fri Jun 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... West winds have been decreasing over the southern half of the Owens Valley and will give way to north winds 15 to 25 mph late this evening and overnight. $$ AZZ001-080400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-190608T0300Z/ Northwest Plateau- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, and Western Grand Canyon 755 PM MST Fri Jun 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind gusts have decreased below 35 mph across the Arizona Strip region and winds will gradually abate overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:45 PM PDT, 6 hours earlier.
Area forecast discussion, Jun 6, 9:45 PM PDT, 6 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 945 PM PDT Thu Jun 6 2019 .SYNOPSIS... A weak area of low pressure will move across the northern Great Basin bringing slightly cooler temperatures through the weekend. Much drier air will also work into the area ending the threat of showers and thunderstorms to central Nevada. A return to above normal temperatures is expected early next week with dry conditions expected to persist through next week as well. && .UPDATE...Winds have decreased 5-10 mph this evening across most of the region and will stay somewhat subdued before picking up again Friday morning through the afternoon with conditions quite similar to those observed today. No immediate changes needed to the forecast detailed in the previous discussion. && .PREV DISCUSSION... 221 PM PDT Thu Jun 6 2019 Had a few showers and thunderstorms develop this afternoon across portions of central Nevada and northern Mohave County as enough residual moisture combined with weak instability remained in place. Gusty winds have also developed this afternoon with most areas seeing wind gusts between 30-35 mph. Winds on Lake Mead/Lake Mojave also flirted with advisory levels at times this morning, but have since been diminishing during the day. A shortwave trough will move through the Pacific Northwest Friday bringing a drier southwest flow into the region and bringing and end to the daily threat of afternoon showers and thunderstorms we have been seeing across our far northern zones. This shortwave will also bring in some cooler temperatures through Saturday with readings near to slightly below normal. We can expect to see another day of gusty southwest winds, but hires models are indicating that wind speeds should be a bit lower than what we saw today. Again, Lake Mead/Lake Mohave could be flirting with Lake Wind Advisories, but think we will once again remain just below criteria. Starting Sunday high pressure will return to the region bringing warming temperatures and continued dry conditions. Temperatures are forecast to reach about 5-8 degrees above normal which would put high temperatures in Las Vegas between 105-108 degrees and Death Valley around 115-120 by the middle of next week. Late next week, long range models show a weak low moving over the region which may be the next chance for isolated PoPs in the forecast, but confidence is quite low. && .AVIATION...For McCarran...Gusty southwest winds around 25 knots will prevail during much of the daylight hours. Have included gusts in overnight but these could be more intermittent in nature; especially late tonight through around sunrise. Winds will increase once again for much of the day Friday with speeds comparable to those seen today. A scattered mid-cloud deck between 10k-15k feet will hang around through this evening before dissipating; leaving only FEW-SCT high clouds for the remainder of the period. For the rest of southern Nevada, northwest Arizona and southeast California...Winds decrease tonight but remain up around 10-15 knots with intermittent gusts around 20 knots possible. SCT clouds at 10k- 15k feet will be present this afternoon before dissipating; leaving only FEW-SCT high clouds aoa 25k feet. Friday will remain dry and again see gusty, southwest winds with speeds comparable to this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Gorelow AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:45 AM PDT | Lake Wind Advisory | VEF | 13 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in Arizona, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.